Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 15, 2021, 5:27 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 5:27 PM EDT (21:27 UTC)
- Expired
- Jul 15, 2021, 6:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Schley County, GA, Stewart County, GA, Sumter County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 112 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WWUS82 KFFC 152127
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
527 PM EDT Thu Jul 15 2021
GAZ090>093-102>104-152215-
Macon GA-Schley GA-Chattahoochee GA-Stewart GA-Sumter GA-Marion GA-
Webster GA-
527 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SCHLEY...
SOUTHEASTERN CHATTAHOOCHEE...STEWART...SUMTER...SOUTHERN MARION AND
WEBSTER COUNTIES UNTIL 615 PM EDT...
At 525 PM EDT...strong thunderstorms stretched from Omaha to Church
Hill, Shiloh, New Era and Cruxton Crossroads. These storms were
nearly stationary.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Lumpkin, Buena Vista, Ellaville, Preston, Cusseta,
Richland, Plains, Leslie, Andersonville, Weston, Sumter, Putnam,
Lamar, Seminole, Westville, Croxton Crossroads, New Era, La Crosse
and Jamestown/South Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3192 8446 3192 8480 3213 8506
3218 8501 3220 8496 3222 8498 3222 8493
3225 8492 3226 8489 3229 8493 3234 8444
3224 8397 3216 8403 3209 8398 3207 8398
3191 8412 3192 8434 3187 8434
TIME...MOT...LOC 2125Z 294DEG 3KT 3216 8501 3212 8414 3179 8445
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:32 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 15, 3:32 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 332 PM EDT Thu Jul 15 2021 .SHORT TERM /Tonight through Friday Night/... An upper ridge continues to dominate the forecast area. Water vapor shows a weak wave over north GA...slowly moving east. Other than diurnal effects...no other significant dynamics to determine a pattern for afternoon convection. Will leave slight chance to chance pops in through the early evening...then gradually diminish them through 06z. An upper trough begins to shift southeast into the mid MS Valley by Friday morning and the upper ridge drifts east over the Atlantic. This could provide us with somewhat better dynamics on Friday and have kept pops close to 50 percent across the area. No big changes expected in temperatures. 41 .LONG TERM /Saturday through Thursday/... Pronounced southwesterly low-mid level flow will continue to send moisture and waves of energy across the area through this weekend, resulting in scattered mainly afternoon/evening showers and storms. Southern end of broad upr trough affecting much of the eastern CONUS is expected to approach/cross parts of the area by early next week. Depending on where the best low lvl forcing sets up, an increase in shower/thunderstorm coverage is possible late Sunday through Tuesday before a weak upr ridge from the west attempts to build back across the area by the middle of next week. Seasonally warm/muggy conditions may temper a bit by Monday/Tuesday with the affects of the upr trough and increased rain threat. Otherwise, little change in the overall temperature trend over the next 5-7 days. DJN.83 && AVIATION... 18Z Update... VFR should prevail through the period. Afternoon cumulus SCT040-050 should dissipate around 01z. Scattered showers and thunderstorms expected this afternoon and evening...diminishing by 06z. Isolated IFR visibility after 08z mainly around KMCN. Winds light southwest overnight and 5 to 8kts on Friday. //ATL Confidence...18Z Update... Medium on location and development of TSRA. High on all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 71 90 / 20 50 30 60 Atlanta 72 89 72 89 / 20 50 30 60 Blairsville 64 84 66 82 / 20 50 30 80 Cartersville 70 89 70 89 / 20 50 30 70 Columbus 73 91 72 92 / 30 50 30 40 Gainesville 70 89 71 86 / 20 50 30 70 Macon 72 91 71 93 / 30 50 30 40 Rome 70 91 71 89 / 20 50 20 70 Peachtree City 70 89 70 89 / 30 50 30 50 Vidalia 73 90 72 92 / 30 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....DJN.83 AVIATION...41
Hazardous weather outlook, Jul 15, 5:02 AM EDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 502 AM EDT Thu Jul 15 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 502 AM EDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms capable of producing locally heavy rainfall are possible this afternoon and evening across north and central Georgia. Gusty winds and frequent lightning will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms capable of producing locally heavy rainfall are possible across north and central Georgia through Tuesday, mainly in the afternoon and evening. A few storms could become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 15, 3:49 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT Thu Jul 15 2021
GAZ058-059-071-072-152030-
Butts GA-Monroe GA-Jones GA-Jasper GA-
349 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...NORTHEASTERN
MONROE...NORTHWESTERN JONES AND SOUTHERN JASPER COUNTIES UNTIL 430 PM
EDT...
At 348 PM EDT...a strong thunderstorm was southwest of Monticello,
moving northeast at 20 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of this storm include
Monticello, McElheneys Crossroads, Berner, Juliette, Adgateville and
Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3312 8353 3309 8385 3313 8390 3320 8391
3340 8378 3331 8356 3320 8354 3317 8355
3317 8354
TIME...MOT...LOC 1948Z 239DEG 17KT 3318 8380
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 15, 3:53 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
353 PM EDT Thu Jul 15 2021
GAZ085-086-097-098-109>113-152030-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Treutlen GA-Johnson GA-
Montgomery GA-Laurens GA-Dodge GA-
353 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...WHEELER...
NORTHEASTERN TELFAIR...EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...
MONTGOMERY...SOUTHEASTERN LAURENS AND SOUTHEASTERN DODGE COUNTIES
UNTIL 430 PM EDT...
At 352 PM EDT...strong thunderstorms stretched from near McRae to
Vidalia, Soperton and Swainsboro. These storms were nearly
stationary.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, McRae, Lyons, Soperton, Alamo, Mount Vernon, Vidalia,
Helena, Glenwood, Milan, Adrian, Oak Park, Ailey, Scotland, Chauncey,
Higgston, Santa Claus, Alston, Nunez and Tarrytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3204 8254 3196 8305 3215 8312 3272 8256
3273 8231 3240 8222 3235 8225 3220 8220
TIME...MOT...LOC 1952Z 071DEG 2KT 3204 8296 3227 8244 3264 8240
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 15, 4:40 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EDT Thu Jul 15 2021
GAZ086-109>113-152130-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Montgomery GA-Dodge GA-
440 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...TELFAIR...
SOUTHERN EMANUEL...MONTGOMERY AND SOUTHEASTERN DODGE COUNTIES UNTIL
530 PM EDT...
At 439 PM EDT...strong thunderstorms extended from Lyons to Mount
Vernon, McRae and China Hill, moving south at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Helena, Lumber City,
Glenwood, Milan, Uvalda, Oak Park, Ailey, Scotland, Chauncey,
Higgston, Santa Claus, Alston, Jacksonville, Towns and Horse Creek
WMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3181 8309 3181 8314 3182 8313
3184 8317 3207 8314 3240 8227 3202 8221
3194 8238 3195 8237 3197 8248 3196 8250
3195 8248 3195 8249 3196 8252 3196 8255
3192 8263 3192 8268 3178 8287 3179 8298
TIME...MOT...LOC 2039Z 007DEG 9KT 3222 8232 3190 8303
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 15, 4:43 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EDT Thu Jul 15 2021
GAZ090>092-102>104-152130-
Schley GA-Chattahoochee GA-Stewart GA-Sumter GA-Marion GA-Webster GA-
443 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...SOUTHEASTERN
CHATTAHOOCHEE...NORTHEASTERN STEWART...SUMTER...MARION AND WEBSTER
COUNTIES UNTIL 530 PM EDT...
At 441 PM EDT...strong thunderstorms stretched from near Buena Vista
to near Brooklyn to Americus to near Cruxton Crossroads, moving east
at 15 mph.
HAZARD...Winds up to 40 mph,pea sized hail, frequent lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Buena Vista, Ellaville, Preston, Richland, Plains,
Andersonville, Weston, Sumter, Putnam, Brantley, Seminole, Murrays
Crossroads, Croxton Crossroads, New Era, La Crosse, Brooklyn,
Huntington, Renfroe and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3193 8445 3192 8453 3212 8481
3243 8467 3232 8426 3230 8425 3229 8422
3223 8422 3223 8414 3219 8413 3219 8410
3212 8402 3191 8413 3192 8434 3187 8434
TIME...MOT...LOC 2041Z 284DEG 12KT 3228 8454 3215 8467 3209 8425 3186
8449
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 15, 5:05 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT Thu Jul 15 2021
GAZ082-083-094-095-152145-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
505 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHERN
BIBB...NORTHERN HOUSTON AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 545 PM
EDT...
At 504 PM EDT...a strong thunderstorm was over Byron, moving east at
15 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Warner Robins, Centerville, Byron, Robins Air Force Base,
Bullard, Houston Lake, Lakewood, Huber, Elberta, Middle Georgia
Regional Airport, Bonaire and Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3250 8380 3268 8378 3269 8377 3269 8374
3271 8376 3274 8348 3259 8345 3244 8352
TIME...MOT...LOC 2104Z 284DEG 11KT 3264 8372
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 15, 5:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
527 PM EDT Thu Jul 15 2021
GAZ090>093-102>104-152215-
Macon GA-Schley GA-Chattahoochee GA-Stewart GA-Sumter GA-Marion GA-
Webster GA-
527 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SCHLEY...
SOUTHEASTERN CHATTAHOOCHEE...STEWART...SUMTER...SOUTHERN MARION AND
WEBSTER COUNTIES UNTIL 615 PM EDT...
At 525 PM EDT...strong thunderstorms stretched from Omaha to Church
Hill, Shiloh, New Era and Cruxton Crossroads. These storms were
nearly stationary.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Lumpkin, Buena Vista, Ellaville, Preston, Cusseta,
Richland, Plains, Leslie, Andersonville, Weston, Sumter, Putnam,
Lamar, Seminole, Westville, Croxton Crossroads, New Era, La Crosse
and Jamestown/South Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3192 8446 3192 8480 3213 8506
3218 8501 3220 8496 3222 8498 3222 8493
3225 8492 3226 8489 3229 8493 3234 8444
3224 8397 3216 8403 3209 8398 3207 8398
3191 8412 3192 8434 3187 8434
TIME...MOT...LOC 2125Z 294DEG 3KT 3216 8501 3212 8414 3179 8445
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:07 PM EDT | Special Weather Statement | FFC | Talbot | 23 min |
| Jul 15, 2:30 PM EDT | Special Weather Statement | FFC | Harris | 45 min |
| Jul 15, 3:08 PM EDT | Special Weather Statement | FFC | Emanuel | 52 min |
| Jul 15, 3:49 PM EDT | Special Weather Statement | FFC | Jasper | 41 min |
| Jul 15, 3:53 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Treutlen, Wheeler | 37 min |
| Jul 15, 4:40 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 50 min |
| Jul 15, 4:43 PM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter, Webster | 47 min |
| Jul 15, 5:05 PM EDT | Special Weather Statement | FFC | Houston | 40 min |
| Jul 15, 5:34 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 41 min |
| Jul 15, 6:20 PM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Sumter | 40 min |
| Jul 15, 7:34 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 41 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.